Family and Caregiver Schizophrenia Discussion Forum

Agitation and HB


#1

I’m sensing some agitation from my hb this evening. He’s been having sleep issues the past couple nights and has been bringing up things that have caused conflict with us before and I know it’s the illness but it’s so hard to deal with sometimes. Curious if it’s the Sarcosine (he started 10 days ago and has seemed better) or because he took his Saphris at a different time yesterday. Just needing a little support tonight. Thank you all.
Happy Sunday everyone!


#2

I have seen one case study ( a write-up about one person) on sarcosine increasing some level of decreased need for sleep while a person was on Olanzapine and an anti-depressant (SSRI) and found these symptoms “strange”. They lowered the Antidepressant and it seemed to make the problem go away. Another study seems to suggest that 1 gram is good for some people. See below:

“We present a case of a woman with diagnosis of schizophrenia in a stable mental condition treated with olanzapine and venlafaxine (started due to negative and affective symptoms) who started taking 2 g of sarcosine or placebo per day as a participant of the Polish Sarcosine Study, a 6-month randomized double-blind placebo controlled trial.”

During the first 10 weeks of sarcosine administration at 2 g per day, the patient reported a gradual improvement of overall activity, concentration, and mood. After the next 2 weeks, the patient reported moderately increased mood, drive, and libido, excessive activity with talkativity, and decreased need for sleep (to 2–4 hours). The patient found these symptoms “strange” and asked for the modification of the treatment. She described the overall impact of sarcosine as positive, and therefore it was decided to maintain the sarcosine supplementation, but the dose of venlafaxine was been reduced by half to 37.5 mg per day. The patient declared adherence to the medication regimen.

After this change, the intensity of excitation and mood elation decreased in about 1 weekwithout secondary depressive episode. There were no external circumstances to explain hypomanic symptoms.

You can read the full study here:

Hypomania after augmenting venlafaxine and olanzapine with sarcosine in a patient with schizophrenia: a case study

In another study they suggest for some people 1 gram per day is the right level. How much is your husband taking right now?


#3

Just saw your post trixiedb1, hope you were able to rest last night.
With my son, it seems like those times when he gets agitated or upset, it’s at night. I don’t know if it’s because it’s dark or the end of a long day, but it just wears you out.
I hope you and your HB have a good day today​:hibiscus::sunny:


#4

Yes I agree. The evening time after dark is when I notice him starting to get agitated. If it’s going to happen it’s at night. His Pdoc had him taking his meds earlier in the evening and he was feeling better. The only thing he didn’t like was that it made him sleepy about 7:00 and he didn’t like going to bed that early. We will see how things progress. The other part of his agitation is he has a phobia of wildfires and we’re getting close to that time of year again.
Thanks for your response and support.
:blush: